Medical Questions > Womens Health > Breasts Forum

breasts leak a white fluid been very sore lately, why?

Must Read
Breast cancer kills more women in the United States than any cancer except lung cancer. But what types of breast cancer are possible?...
Why do some women get breast cancer and others don't? Click here to learn what risks you can avoid....
Do you know the warning signs for breast cancer? When should you see your doctor about possible breast cancer symptoms? More information here....
User Profile
My breasts have started to leak a white fluid, and they've been very sore lately. As well have been my nipples. I am not on any sort of medication to cause this except for I have been on the depo shot for about a year now. I have went to get my shot yet, so I've been off of birth control for about a week, in that time I haven't had any sex though. I haven't had any other signs of pregnancy yet, so I'm not sure what could cause this? So far all I've seen on here are that medications can cause this, menopause (but I'm only 17 years old), pregnancy, or another infection. What could be causing this?


Did you find this post helpful?
|

User Profile
replied November 9th, 2011
Breasts Answer A28386
Hi,

Welcome to the forum. I am really glad to help you out. You are suffering from Galactorrhea, or inappropriate lactation. This can occur in approximately 20 to 25 percent of women.

Lactation requires the presence of estrogen, progesterone and, most importantly, prolactin. The important causes of galactorrhea which need to be looked into are hormonal imbalance ( can be possible due to non taking of shot), pituitary adenomas, hypothyroidism, various medications like antidepressants, blood pressure medicines and certain tranquilizers & breast stimulation.

Important diagnostic tests include a pregnancy test, a prolactin level, kidney and thyroid function tests and, if indicated, magnetic resonance imaging of the brain to rule out prolactinoma of the pituitary gland. Hypothyroidism & Pituitary Prolactinomas can also cause a disturbance in the periods.

I’ll suggest consulting an endocrinologist for the same as it is not possible to make an online diagnosis.

I sincerely hope that helps. Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Breasts , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.